MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS RADIOLUCENT INSERTION HANDLE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS RADIOLUCENT INSERTION HANDLE; ROD,FIXATION,INTRAMEDULLARY
Model Number 03.037.112
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the event occurred during a trochanteric femoral nailing system advanced (tfna) procedure.The surgeon had no issue when inserting the tfna and lag screw into the patient.But, when the surgeon removed the aiming arm from the percutaneous handle, it sounded like it cross threaded into the proximal which made it difficult to remove.The surgeon ended up disconnecting the aiming arm, but the connecting screw became temporarily stuck to the nail and then eventually removed.There was a surgical delay of 5 minutes due to attempts in removing the handle.There were no further issues or complications in the procedure.Patient outcome was reported as good.Concomitant devices reported: unknown tfna lag screw (part # unknown, lot # unknown, quantity #1).This report is for one (1) percutaneous radiolucent insertion handle.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on october 04, 2018, the event occurred during a trochanteric femoral nailing system advanced (tfna) procedure for a femure fracture.The surgeon had no issue when inserting the tfna and lag screw into the patient.But, when the surgeon removed the aiming arm from the percutaneous handle, it sounded like it cross threaded into the proximal which made it difficult to remove.The surgeon ended up disconnecting the aiming arm, but the connecting screw became temporarily stuck to the nail and then eventually removed.There was a surgical delay of 5 minutes due to attempts in removing the handle.There were no further issues or complications in the procedure.Patient outcome was reported as good.Concomitant devices reported: tfna lag screw (part unknown, lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a trochanteric femoral nailing system advanced (tfna) procedure on (b)(6) 2018, the surgeon had no issue in inserting the tfna and lag screw into the patient.However, when the surgeon took the aiming arm off in the percutaneous handle, it almost sounded like it was cross threading into the proximal making it difficult to remove.The surgeon ended up removing and getting the aiming arm disconnected.The connecting screw was stuck to nail but eventually removed.The connecting screw was removed by adducting the leg and shaking the handle up and down rapidly until it was removed.There was a surgical delay of 5 minutes trying to find a way to get the handle off.There was no further issues or complications with the surgery.Patient outcome is reported to be fine.Concomitant devices reported: unknown tfna lag screw (part # unknown, lot # unknown, quantity 1).

Brand Name
PERCUTANEOUS RADIOLUCENT INSERTION HANDLE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8019181
Report Number2939274-2018-54679
Device Sequence Number1755600
Product Code HSB
UDI-Device Identifier10886982070562
UDI-Public(01)10886982070562
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.112
Device Catalogue Number03.037.112
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer10/26/2018
11/19/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/15/2018
11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR